MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-04-22
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Tissue Breakdown (2681); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6), 244-22-09 - optetrak hi-flex tibial insert, sz 2, 9mm.(b)(6), 244-02-02 - optetrak asy hi-flex ps cem fem, sz 2, left.(b)(6), 200-02-29 - three peg patella 29mm.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00553, 1038671-2024-04263.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported via legal documentation that approximately 105 months after a left total knee replacement the patient underwent a revision surgery.The patient experienced pain and noises.A post operative report was provided.Post operative diagnosis noted polyethylene failure, metallosis and aseptic loosening.Intraoperatively the surgeon observed significant metallosis and necrotic tissue and synovitis.Although no signs of infection.The patellar component was noted to be significantly loose with metallosis and pockets of defect in the patella.The tibial tray component was removed, and the surgeon observed significant metallosis with necrotic tissue posteriorly, posterior medial and laterally as well as a large bony defect encompassing almost the whole lateral femoral condyle.No medical or surgical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and patellar loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21171820
Report Number1038671-2025-00287
Device Sequence Number14521316
Product Code JWH
UDI-Device Identifier10885862047632
UDI-Public10885862047632
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2018
Device Catalogue Number204-04-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/07/2025
Date Device Manufactured11/14/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale